Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 283, NWS Tulsa, OK

June 10, 2009Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2009, 8:10 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 8:10 PM CDT (01:10 UTC)
Expired
Jun 10, 2009, 8:59 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:20 PM CDTTSTM WND DMGKingston, ARTREE LIMBS DOWN IN KINGSTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 3:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3767 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3767 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110110
SVRTSA
ARC015-087-110215-
/O.NEW.KTSA.SV.W.0283.090611T0110Z-090611T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 915 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VIOLENT STRAIGHT
  LINE WINDS TO 90 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTH OF WESLEY TO JAPTON TO 6 MILES EAST OF
  WITTER TO 8 MILES EAST OF BOSTON...MOVING NORTHEAST AT 45 MPH.   
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS TO 80 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HUNTSVILLE...JAPTON...MARBLE...AURORA...OSAGE...RUDD...
  CARROLLTON...KINGSTON AND ALPENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
      3597 9344 3595 9348 3587 9351 3576 9351
      3578 9390 3577 9391 3577 9396 3605 9394
      3631 9330 3613 9328
TIME...MOT...LOC 0110Z 246DEG 39KT 3593 9396 3603 9378
          3596 9357 3587 9344

$$
2 follow-up statements
000 
WWUS54 KTSA 110134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT WED JUN 10 2009

ARC015-087-110215-
/O.CON.KTSA.SV.W.0283.000000T0000Z-090611T0215Z/
CARROLL AR-MADISON AR-
834 PM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS TO 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARMONY TO DRYFORK TO DELMAR...MOVING NORTHEAST AT 40 
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS TO 80 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALABAM...
DELMAR...MARBLE...DRYFORK...OSAGE...RUDD...CONNOR AND CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING VERY LARGE HAIL 
AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
      3597 9344 3595 9348 3587 9351 3576 9351
      3577 9373 3612 9377 3631 9330 3613 9328
TIME...MOT...LOC 0134Z 239DEG 35KT 3611 9368 3614 9345
          3614 9327

$$
000 
WWUS54 KTSA 110159
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT WED JUN 10 2009

ARC015-087-110209-
/O.CAN.KTSA.SV.W.0283.000000T0000Z-090611T0215Z/
CARROLL AR-MADISON AR-
859 PM CDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST. 

LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
      3597 9344 3595 9348 3587 9351 3576 9351
      3577 9373 3612 9377 3631 9330 3613 9328
TIME...MOT...LOC 0159Z 246DEG 39KT 3615 9336 3625 9318
          3618 9297 3609 9284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:35 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 10, 6:35 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT WED JUN 10 2009

...AVIATION...

.DISCUSSION...
LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL
IMPACT THE KFSM TAF SITE BETWEEN 0000Z-0030Z. NORTHERN
END OF THUNDERSTORMS WILL ALSO MOVE INTO THE KFYV/KXNA
TAF SITES THROUGH ABOUT 00Z-004Z. MVFR CIGS MAY PERSIST
FOR A FEW HOURS AFTER THE THUNDERSTORMS MOVE EAST OF
THE REGION LATE THIS EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jun 10, 5:00 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT WED JUN 10 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT WED JUN 10 2009

...SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING AND INTO THE
OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING AND OVERNIGHT.

HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND
AHEAD OF A SURFACE FRONT THAT STRETCHES FROM SOUTHWESTERN MISSOURI
INTO CENTRAL OKLAHOMA AND NORTHWEST TEXAS. GIVEN THE IMPRESSIVE
INSTABILITY AND GRADUALLY INCREASING MID-LEVEL WINDS...THIS ACTIVITY
IS EXPECTED TO MAINTAIN ITS STRENGTH AND SPREAD NORTHEAST ACROSS
EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS EVENING AND OVERNIGHT.

A SMALL TORNADO THREAT EXISTS THIS EVENING WITH ANY STORMS NEAR THE
FRONTAL BOUNDARY...BUT THE MAIN SEVERE WEATHER THREAT WILL BE FROM
DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL...ALONG WITH SOME FLASH FLOODING...MAY OCCUR WITH SOME OF
THIS ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS HAVE BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH THE
THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY WILL
LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL
ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO
CONTINUE INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE
REMAINS IN PLACE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD OF
UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY SEVERE
THUNDERSTORMS TODAY THROUGH FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 10, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     N LAVACA                35.34N 94.17W
06/10/2009  M59 MPH          SEBASTIAN          AR   EMERGENCY MNGR

&&

KDJ
Local storm report, Jun 10, 7:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     N OZARK                 35.49N 93.83W
06/10/2009  E60.00 MPH       FRANKLIN           AR   AMATEUR RADIO

            TREES AND POWERLINES DOWN.

&&

KDJ
Local storm report, Jun 10, 7:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     S FORT SMITH            35.39N 94.40W
06/10/2009                   SEBASTIAN          AR   LAW ENFORCEMENT

            NUMEROUS POWERLINES DOWN ON CARS.

&&

KDJ
Local storm report, Jun 10, 7:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     3 S OZARK               35.44N 93.83W
06/10/2009  E60 MPH          FRANKLIN           AR   AMATEUR RADIO

&&

KDJ
Local storm report, Jun 10, 7:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     N JETHRO                35.61N 93.89W
06/10/2009                   FRANKLIN           AR   AMATEUR RADIO

            LARGE OAK TREES DOWN.

&&

KDJ
Local storm report, Jun 10, 7:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     5 W OZARK               35.49N 93.92W
06/10/2009                   FRANKLIN           AR   AMATEUR RADIO

            STRUCTURAL DAMAGE TO A HOME.

&&

KDJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:10 PM CDTTornado WarningTSACrawford, Washington36 min
Jun 10, 7:14 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington76 min
Jun 10, 7:57 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison, Washington2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.